Diarrhea with undigested food

Boba

Senior Member
Messages
332
Likes
891
PR Community,

since a couple of days I started to have undigested food in my stool which peaked in diarrhea with my undigested breakfast a couple of hours ago. I didn’t change anything about my breakfast. Literally the same stuff every morning since weeks. What could be the cause of this?
What changed in the last couple of days:
Lexapro 3 days ago
Colostrum 2 times daily 7 days ago
A probiotic called gut magnific 4 days ago
Had a spoon of cumin this morning
Sores in my mouth since 1 week

I‘m also taking Mutaflor since 3 weeks. I wanted to work on my gut health to see if it impacts my symptoms. I‘m mostly bed bound since 3 months after a big crash. Covid was the reason for my health decline. I had GI symptoms during my infection in November (bloating, vomiting).
I know from a stool in December that I was missing lactobacillus and E. Coli that‘s why I decided to go for the probiotics etc. My stomach acid was low as well. I‘m taking Electrolytes now.
Unfortunately I‘m still a smoker who needs his nicotine. Planning to quit to help with the healing process.

I suspect the lexapro...

Any idea how to proceed from here is very welcome.
 

ljimbo423

Senior Member
Messages
4,615
Likes
12,442
Location
United States, New Hampshire
What could be the cause of this?
What changed in the last couple of days:
Lexapro 3 days ago
Colostrum 2 times daily 7 days ago
A probiotic called gut magnific 4 days ago
Had a spoon of cumin this morning
Lexapro could cause diarrhea but I think it's more likely one or a combination of these other things caused it. Cumin, probiotics, and colostrum all can effect gut bacteria and cause diarrhea and other gut issues.
 

Boba

Senior Member
Messages
332
Likes
891
Thanks for answering. I was able to keep the food in for the rest of the day. I will do some tests around it and see what the problem is. Still suspect Lexapro, but yeah could be the combination as well. I‘ll see how it goes.
 
Messages
253
Likes
497
The probiotics might be one of the causes. It can take experimentation to find what's going to be good and what's going to cause a problem unfortunately. A good place to start with probiotics (it seems like you're at the beginning with it, apologies if not) would be to look into the properties, roles, and potential problems of the probiotics species and prebiotics you're already taking, to get an idea if they might be right for you. If you feel like there are no glaring "this is not for me", or if you aren't sure, then keeping going but slowly would be a good way to see. In general, there's advice to start small with any new species introduction.

If you find that it is the probiotics no matter how slow you go, I would see about looking into the least problematic ones for those with gut issues like bloating, and without any prebiotics. But you'll figure out what's right for you...

Colostrum can cause issues for some but I don't remember what. I remember knowing it wouldn't be right for me after looking into it.

Did you mean you are taking electrolytes for stomach acid? I don't know about that connection, could you share what you know about that? Using direct hcl (acid) with meals could be helpful as well. Just getting the plain betaine hcl without the added enzyme pepsin is something you might want to look into, since pepsin can be a problem for some and adds an additional risk of losing the investment if it's a no-go.

I'm sorry about the health decline and I really hope you get some health back soon.
 

lenora

Senior Member
Messages
3,628
Likes
6,248
Lexapro could cause diarrhea but I think it's more likely one or a combination of these other things caused it. Cumin, probiotics, and colostrum all can effect gut bacteria and cause diarrhea and other gut issues.

Yes, possibly too many new things all at once. Back off and see what happens. Yours, Lenora.